Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 79, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 24, 2019, 9:24 PM EDT for Aiken County, Edgefield County, McCormick County, South Carolina; 4 counties in Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 9:24 PM EDT (01:24 UTC)
- Expired
- Jun 24, 2019, 10:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 130 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:50 PM EDT | TSTM WND DMG | 6 W Evans, GA | COLUMBIA COUNTY DISPATCH REPORTED DOWNED TREES AND POWER LINES IN MULTIPLE LOCATIONS AROUND THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038
WUUS52 KCAE 250124
SVRCAE
GAC073-181-189-245-SCC003-037-065-250215-
/O.NEW.KCAE.SV.W.0079.190625T0124Z-190625T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
924 PM EDT Mon Jun 24 2019
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
McDuffie County in east central Georgia...
Columbia County in east central Georgia...
Southern Lincoln County in east central Georgia...
Richmond County in east central Georgia...
Southern Edgefield County in central South Carolina...
Western Aiken County in central South Carolina...
Southeastern McCormick County in central South Carolina...
* Until 1015 PM EDT.
* At 923 PM EDT, severe thunderstorms were located along a line
extending from near Mistletoe State Park to near Warrenton, moving
east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Aiken, North Augusta, Grovetown, Evans, Thomson, Fort Gordon,
Augusta, Clearwater, Martinez, Aiken Mall, Belvedere, Edgefield,
Hephzibah, Harlem, Jackson, Lincolnton, Glendale, South Augusta,
Clarks Hill Recreation Area and Edgefield County Airport.
This includes the following highways...
Interstate 20 in Georgia between mile markers 166 and 201.
Interstate 20 in South Carolina between mile markers 0 and 32.
Interstate 26 Interstate 520 in Georgia between mile markers 1 and
15.
Interstate 520 in South Carolina between mile markers 16 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Persons in campgrounds should seek shelter until these storms pass.
&&
LAT...LON 3361 8263 3364 8261 3363 8258 3365 8258
3364 8256 3366 8251 3365 8249 3377 8256
3382 8253 3376 8152 3330 8180 3336 8255
3341 8255 3346 8259 3360 8265
TIME...MOT...LOC 0123Z 263DEG 53KT 3367 8237 3336 8265
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:59 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 24, 8:59 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Columbia SC 859 PM EDT Mon Jun 24 2019 .SYNOPSIS... An upper disturbance will bring thunderstorms early tonight, a few possibly severe. Dry, warm weather is expected Tuesday and Wednesday. Moisture returns for the remainder of the forecast period with a chance of afternoon and evening thunderstorms each day. && .NEAR TERM /UNTIL 7 AM TUESDAY MORNING/... Main concern tonight is the potential strong to severe storms ahead of an upper trough approaching from the west. Expect a line of showers and thunderstorms to move through the area early tonight. Strong gusty winds and brief heavy rainfall likely. Current WV satellite imagery shows some slightly drier air remaining in the mid and upper levels with surface pwat values expected to rise to around 1.75 inches. Although instability will begin weakening there will still be moderate instability overnight...especially in the mid and upper levels. DCAPE values will remain at or above 1000 J/Kg indicating strong and damaging wind potential. Have increased pops to likely through about midnight. Dry air advection during the early morning hours and mixing in the boundary layer will limit fog development. Low temperatures overnight will be in the low 70s. && .SHORT TERM /7 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Dry air will move into the forecast area on Tuesday and remain in place through Wednesday. PWAT values around 1.00" and a subsidence inversion will likely prevent precipitation. Downslope flow on Tuesday supports temperatures a little warmer than model guidance. 850mb ridging shifts northward Wednesday supporting E/NE flow and some moisture recovery along the coast. Though unlikely, there may be a few afternoon showers or thunderstorms near a sea breeze late Wednesday evening. Temperatures will be similar each day with highs in the low to mid 90s and lows in the low 70s. && .LONG TERM /THURSDAY THROUGH MONDAY/... An upper level trough will cut off to our west and then retrograde through the period. High pressure ridging into the Southeast will allow moisture to gradually increase through the period. This will support a seasonal pattern of diurnal convection with temperatures near or above normal. Late in the period, the GFS and ECMWF indicate an upper level low digging into the Northeast. This will likely bring a frontal boundary into the mid-Atlantic and possibly near the forecast area around the end of the long term period. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... Moderate confidence that convection will affect the TAF sites early tonight. Clouds will be increasing this evening as showers and thunderstorms approach from the west. High resolution models indicated at least scattered thunderstorms crossing the TAF sites in 01Z-06Z time-frame. Gusty winds and heavy rain will likely result in brief cig/vis restrictions. Have included a tempo group for CAE/CUB/AGS/DNL given higher confidence for thunderstorms. After 06Z expect clearing skies. Wind will shift to west-northwest Tuesday morning. Strong mixing in the boundary layer and drier air will limit fog development tonight. .EXTENDED AVIATION OUTLOOK...Scattered mainly afternoon and evening thunderstorms and associated restrictions possible Thursday through Saturday. A few locations may have early morning stratus and fog. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 24, 3:46 AM EDT, 17 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 346 AM EDT Mon Jun 24 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 251015- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 346 AM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening could possibly contain damaging wind. The most likely timing will be during the 800 pm to midnight time frame. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon or evening.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:11 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 49 min |
| Jun 24, 9:54 PM EDT | Special Weather Statement | CAE | Fairfield, Lexington, Saluda | 51 min |
| Jun 24, 10:20 PM EDT | Special Weather Statement | CAE | Aiken, Barnwell | 40 min |
| Jun 24, 10:44 PM EDT | Special Weather Statement | CAE | Calhoun, Kershaw, Lee, Richland | 46 min |
| Jun 24, 11:33 PM EDT | Special Weather Statement | CAE | Clarendon | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.